Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 24, 2008, 6:14 PM CST for 24 counties in Texas. It took effect at Feb 25, 2008, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2008, 6:14 PM CST (00:14 UTC)
- In effect from
- Feb 25, 2008, 9:00 AM CST
- Expired
- Feb 25, 2008, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4043 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 250014 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 614 PM CST SUN FEB 24 2008 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE CENTRAL PLAINS ON MONDAY. GUSTY SOUTHWEST WINDS EARLY MONDAY MORNING WILL BECOME WEST BY MIDDAY...AND THEN SHIFT TO THE NORTHWEST BY MID AND LATE AFTERNOON AS A COLD FRONT DROPS SOUTH ACROSS THE REGION. THE COMBINATION OF THE GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIRMASS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-251200- /O.UPG.KSJT.FW.A.0011.080225T1800Z-080226T0000Z/ /O.NEW.KSJT.FW.W.0013.080225T1800Z-080226T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- 614 PM CST SUN FEB 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF WESTERLY 20 FOOT WINDS ABOVE 20 MPH...MINIMUM RELATIVE HUMIDITIES LESS THAN 20 PERCENT WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ076>078-168>170-251200- /O.NEW.KSJT.FW.W.0013.080225T1800Z-080226T0000Z/ CROCKETT-SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- 614 PM CST SUN FEB 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY. THE COMBINATION OF WESTERLY 20 FOOT WINDS ABOVE 20 MPH...MINIMUM RELATIVE HUMIDITIES LESS THAN 20 PERCENT WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11/KEISER
3 follow-up statements
000 WWUS84 KSJT 251012 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CST MON FEB 25 2008 ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE CENTRAL PLAINS TODAY. GUSTY SOUTHWEST WINDS EARLY THIS MORNING WILL BECOME WEST BY MIDDAY...AND THEN SHIFT TO THE NORTHWEST BY MID AND LATE AFTERNOON AS A COLD FRONT DROPS SOUTH ACROSS THE REGION. THE COMBINATION OF THE GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIRMASS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260000- /O.EXT.KSJT.FW.W.0013.080225T1500Z-080226T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 412 AM CST MON FEB 25 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE COMBINATION OF WESTERLY 20 FOOT WINDS ABOVE 20 MPH AND MINIMUM RELATIVE HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH FOR MUCH OF THE DAY ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KSJT 251145 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CST MON FEB 25 2008 ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE CENTRAL PLAINS TODAY. GUSTY SOUTHWEST WINDS EARLY THIS MORNING WILL BECOME WEST BY MIDDAY...AND THEN SHIFT TO THE NORTHWEST BY MID AND LATE AFTERNOON AS A COLD FRONT DROPS SOUTH ACROSS THE REGION. THE COMBINATION OF THE GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIRMASS WILL LIKELY RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260000- /O.CON.KSJT.FW.W.0013.080225T1500Z-080226T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 545 AM CST MON FEB 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH WILL BE LIKELY TODAY ACROSS ALL OF WEST CENTRAL TEXAS. GUSTY SOUTH WINDS THIS MORNING WILL GRADUALLY SHIFT AROUND TO THE WEST AND THEN NORTHWEST BEHIND A COLD FRONT THIS AFTERNOON...WITH WIND SPEEDS GUSTING TO OVER 35 MPH AT TIMES AT THE 20 FOOT LEVEL. RELATIVE HUMIDITY VALUES...ALREADY NEAR 20 PERCENT AT SUNRISE THIS MORNING...WILL CONTINUE TO FALL...REACHING THE 5 TO 10 PERCENT RANGE BY AFTERNOON. THIS COMBINATION OF STRONG WINDS...THE PERSISTENT DRY CONDITIONS...AND THE VERY LOW HUMIDITY VALUES WILL MAKE FOR VERY DANGEROUS FIRE WEATHER CONDITIONS. OUTDOOR BURN BANS REMAIN IN EFFECT FOR ALL OF WEST CENTRAL TEXAS. ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS ARE HIGHLY DISCOURAGED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. ACCIDENTAL IGNITIONS WILL LIKELY GROW RAPIDLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. THESE WILDFIRES MAY BE ESPECIALLY DIFFICULT TO CONTROL WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON...WITH THE WINDS SHIFTING TO THE NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KSJT 252309 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 509 PM CST MON FEB 25 2008 ...A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 9 PM MONDAY FOR WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST ACROSS THE CENTRAL PLAINS. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AS A COLD FRONT DROPS SOUTH ACROSS THE REGION. THE WEST WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST OVER THE NEXT FEW HOURS. THE COMBINATION OF THE GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIRMASS HAS RESULTED IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260300- /O.EXT.KSJT.FW.W.0013.000000T0000Z-080226T0300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 509 PM CST MON FEB 25 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. OUTDOOR BURN BANS REMAIN IN EFFECT FOR ALL OF WEST CENTRAL TEXAS. ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS ARE HIGHLY DISCOURAGED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. ACCIDENTAL IGNITIONS WILL LIKELY GROW RAPIDLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. THESE WILDFIRES MAY BE ESPECIALLY DIFFICULT TO CONTROL WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON...WITH THE WINDS SHIFTING TO THE NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 6:09 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 24, 6:09 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 609 PM CST SUN FEB 24 2008 .AVIATION... MAIN ISSUE THIS TAF PACKAGE WILL BE INCREASING WINDS SIGNIFICANTLY DURING THE OVERNIGHT HOURS INTO MON AHEAD OF OUR NEXT FRONTAL SYSTEM...WITH SUSTAINED WINDS IN THE 20S AND GUSTS IN THE UPPER 20S INTO THE 30S DURING THE AFTERNOON. && .FIRE WEATHER... WILL UPDATE FIRE WEATHER FORECAST SHORTLY AND UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR MON AFTERNOON. ALSO INCLUDED I-10 CORRIDOR AS IT IS LOOKING THAT ALL AREAS COULD HIT CRITERIA MON AFTERNOON WITH HIGH WINDS AND VERY LOW RH/S. && 11/KEISER .PREV DISCUSSION... /ISSUED 352 PM CST SUN FEB 24 2008/ SHORT TERM... LATEST SURFACE ANALYSIS INDICATES A SURFACE TROUGH OF LOW PRESSURE IS ALREADY BEGINNING TO DEVELOP ACROSS EASTERN NEW MEXICO AND EASTERN COLORADO. AS THIS TROUGH CONTINUES TO DEVELOP OVERNIGHT TONIGHT...LOOK FOR SURFACE WINDS ACROSS WEST CENTRAL TEXAS TO BECOME MORE SOUTHERLY AND INCREASE. FOR TOMORROW...WATCH FOR DEVELOPING STRONG SOUTHWEST TO WEST WINDS ACROSS WEST CENTRAL TEXAS IN ADVANCE OF AN APPROACHING COLD FRONT. WE ALREADY HAVE A FIRE WEATHER WATCH IN EFFECT FOR TOMORROW FOR MOST OF OUR COUNTIES. EXPECT THE MIDNIGHT CREW TO UPGRADE THIS WATCH TO A RED FLAG WARNING. LOOK FOR AT LEAST A LAKE WIND ADVISORY FOR TOMORROW AS WELL. SOME OF OUR NORTHWEST COUNTIES MAY NEED A WIND ADVISORY. THE OTHER HEADLINE FOR TOMORROW IS UNSEASONABLY WARM AFTERNOON TEMPERATURES. THE GFS DOES INDICATE WINDS AT 850 MB WILL BECOME MORE NORTHWEST TOMORROW AFTERNOON AND KICK THE 850 MB THERMAL RIDGE SOUTH OF INTERSTATE 10. HOWEVER...WITH LOTS OF SUNSHINE AND VERY STRONG SOUTHWESTERLY LOW-LEVEL FLOW...BELIEVE AFTERNOON HIGHS TOMORROW IN THE LOWER TO MID 80S LOOK REASONABLE. THE GFS ENSEMBLE SURFACE WIND DATA INDICATES VERY GOOD CONSISTENCY IN BRINGING THE COLD FRONT ACROSS THE NORTHWESTERN TWO THIRDS OF OUR AREA BY 00Z TOMORROW AFTERNOON. SURFACE NORTHERLY COLD AIR ADVECTION THEN DOMINATES TUESDAY AND HOLDS AFTERNOON HIGHS IN THE 60 TO 65 DEGREE RANGE. OVERNIGHT TUESDAY NIGHT...THE SURFACE HIGH SLIDES INTO EAST TEXAS...AND SOUTHERLY LOW-LEVEL FLOW RETURNS TO MOST OF TEXAS. THIS RETURNING SOUTHERLY FLOW WILL HELP AFTERNOON HIGHS REBOUND SLIGHT FOR WEDNESDAY AFTERNOON. WITH LITTLE IF ANY MOISTURE...LOOK FOR DRY CONDITIONS THROUGH THE SHORT TERM. LONG TERM... THE LONG TERM BEGINS WITH CONTINUED LOW-LEVEL SOUTHERLY FLOW ACROSS WEST CENTRAL TEXAS. TEMPERATURES ABOVE SEASONAL NORMALS WILL CONTINUE INTO THURSDAY WITH AFTERNOON HIGHS IN THE 70 TO 75 DEGREE RANGE. THE NEXT COLD FRONT WILL PUSH SOUTH ACROSS TEXAS LATE FRIDAY AND INTO FRIDAY NIGHT. THE GFS AND ECM STILL DIVERGE ON SOLUTIONS FOR LATE NEXT WEEK INTO THE WEEKEND. STILL BELIEVE MOISTURE WILL BE LIMITED. THUS...DRY FORECAST CONTINUES FOR THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 82 38 61 / 0 10 10 10 SAN ANGELO 50 86 45 61 / 0 10 10 10 JUNCTION 46 87 47 66 / 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 6 PM CST MONDAY FOR BROWN- CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES- KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Feb 24, 2:43 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CST SUN FEB 24 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 243 PM CST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY AFTERNOON...DUE TO A COMBINATION OF GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND A VERY DRY AIRMASS. OCCASIONAL WIND GUSTS OVER 35 MPH WILL BE POSSIBLE ACROSS THE BIG COUNTRY AND HEARTLAND. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:15 AM CST | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 18 hr |
| Feb 25, 3:15 AM CST | Wind Advisory | SJT | Callahan, Coke, Concho, Fisher, Haskell, Irion and 8 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.